MAUDE Adverse Event Report: STRYKER GMBH INTERPROSTHETIC FEMUR PLATE, RIGHT PANGEA PERIPRO FEMUR PLATING SYSTEM 402MM; PLATE, FIXATION, BONE

STRYKER GMBH INTERPROSTHETIC FEMUR PLATE, RIGHT PANGEA PERIPRO FEMUR PLATING SYSTEM 402MM; PLATE, FIXATION, BONE
Catalog Number 627849
Medical Device Problem Codes Break (1069); Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a distal femur plate failed.The surgeon reports that there was nothing remarkable about the implantation of the device.When asked if the torque limiter was used, he said he couldn¿t not recall for this specific case ¿but does use the torque limiter¿.He also reports that this event occurred around 8 weeks post-op.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog number and h6 device code.The plate was not returned for inspection.The reported event could be confirmed based on the x-rays and the photos provided.The locking holes of the distal part of the implant are worn out, as a result of the implantation and loosening/removal of the screws.Nonetheless, the photos received did not enable any other statement and the return of the plate would have been necessary for a complete investigation.The x-rays received were shown to a medical expert, who stated: the x-rays are not sufficient to judge the case and the quality is not that good either.I am wondering are there any screws on the proximal end of the plate at all? it is a long plate and i only see screw in the actual fracture area?? not sure what the biomechanical idea behind the construct is, it is not a bridging plate, or i am missing the screws proximally.I have serious doubt about the construct stability and with a patient not being compliant that may have resulted in trouble.Based on the provided information, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the failure of the construct." based on the investigation, the root cause was attributed to a combination of user and patient condition related issue.The lack of stability of the construct and a potential inadequate implantation technique, combined with the fracture location most probably contributed to the implant loosening.It must be added that patient post-op activities and co-morbidities may also have contributed, nonetheless, such statement could not be confirmed based on the imaged received.The catalog number of the device was not communicated and was not visible on the photos received, nonetheless, it could be determined based on the plate length shown in the pictures.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
INTERPROSTHETIC FEMUR PLATE, RIGHT PANGEA PERIPRO FEMUR PLATING SYSTEM 402MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20546567
Report Number0008031020-2024-00608
Device Sequence Number7828005
Product Code HRS
UDI-Device Identifier07613327414653
UDI-Public07613327414653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627849
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown